Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/96031
Title: Error-correcting balanced Knuth codes
Authors: Weber, Jos H.
Immink, Kees A. Schouhamer.
Ferreira, Hendrik C.
Issue Date: 2011
Source: Weber, J. H., Immink, K. A. S., & Ferreira, H. C. (2012). Error-Correcting Balanced Knuth Codes. IEEE Transactions on Information Theory, 58(1), 82-89.
Series/Report no.: IEEE transactions on information theory
Abstract: Knuth's celebrated balancing method consists of inverting the first bits in a binary information sequence, such that the resulting sequence has as many ones as zeroes, and communicating the index to the receiver through a short balanced prefix. In the proposed method, Knuth's scheme is extended with error-correcting capabilities, where it is allowed to give unequal protection levels to the prefix and the payload. The proposed scheme is very general in the sense that any error-correcting block code may be used for the protection of the payload. Analyses with respect to redundancy and block and bit error probabilities are performed, showing good results while maintaining the simplicity features of the original scheme. It is shown that the Hamming distance of the code is of minor importance with respect to the error probability.
URI: https://hdl.handle.net/10356/96031
http://hdl.handle.net/10220/11461
ISSN: 0018-9448
DOI: http://dx.doi.org/10.1109/TIT.2011.2167954
Rights: © 2011 IEEE.
Fulltext Permission: none
Fulltext Availability: No Fulltext
Appears in Collections:SPMS Journal Articles

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.